Missouri, 2018Tornado in Missouri, November 1, 2018
November 1, 2018 · NWS SGF · 1 event in 1 county or zone
An isolated report of a tornado touchdown was determined by an NWS survey team to be a landspout.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated report of a tornado touchdown was determined by an NWS survey team to be a landspout.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 1, 1:44 PM CST, 2 hours 41 minutes earlier.
Area forecast discussion, Nov 1, 1:44 PM CST, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
244 PM CDT Thu Nov 1 2018
.SHORT TERM...(This evening through Friday)
It was a dark and dreary day over extreme southeast Kansas and the
Missouri Ozarks. Precipitation associated with a TROWAL persisted
the entire day, and held temperatures in check. If this would
have been a winter storm, snow totals would have been tremendous.
Fortunately, temperatures were warm enough to keep precipitation
all liquid.
For tonight, a brief period of clearing is expected before
another speed max approaches from the northern Plains. Clouds and
precipitation will move back into the region late tonight and
early Friday morning, ultimately mitigating any frost potential.
Overnight lows will range from the mid 30s to the mid 40s.
A quick round of light to moderate rain is also expected for
almost all areas. Amounts should remain under one quarter of an
inch.
Rain will move out Friday, as temperatures struggle to warm out of
the low 50s.
.LONG TERM...(Friday Night through Thursday)
Strong warm advection will then commence Friday night and into
Saturday. Temperatures will respond by warming back into the 60s
by mid day Saturday, as conditions become ideal for weekend
outdoor activities.
Another upper level trough will approach Saturday night and into
Sunday. This large scale lift will bring another shot of light to
moderate rain into the area. Given the track of the upper level
cold core, there could end up being some thunder potential Sunday
morning.
The fast flowing and dynamic pattern continues into next work week
as well, as another shot of rain is expected Monday night into
Tuesday morning. This System looks quite vigorous in nature,
however, little to no instability will be present for organized
storms.
The pattern becomes zonal by mid and late next week, while it
appears as though the Gulf becomes shut down for a few days.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Pilots flying in and out of the southwest Missouri airports can
expect IFR and MVFR conditions this afternoon. Conditions should
improve this evening as rain begins to shift out of the region.
Pilots should also monitor radar trends, as ongoing rain continues
through much of the afternoon.
Some clearing will be possible tonight, allowing temperatures to
drop down into the middle 30s in some spots. VFR conditions are
expected overnight, however, additional showers will be possible
early Friday morning as another upper level speed max approaches
from the northwest.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Cramer
Hazardous weather outlook, Nov 1, 2:02 PM CST, 2 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
302 PM CDT Thu Nov 1 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-022015-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
302 PM CDT Thu Nov 1 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Frost will be possible Friday night into Saturday morning
and again around the middle of next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Cramer
Tornado, Miller
- When
- November 1, 4:25 PM CST to 4:26 PM CST
- Where
- Miller County, 3.21 mi SSE of Iberia to 3.22 mi SSE of Iberia
- Rating
- EF0
- Path length
- 0.03 mi
- Path width
- 20 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 38.060, -92.290
A NWS survey team determined that an EF-0 landspout producing around 60 mph winds briefly touched down 2 miles south of Iberia near Pear Orchard Road. A large tree was broken off near its base in an area where multiple eye witnesses witnessed the touchdown. The KSGF 88D radar did note a CC drop in that same area.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, November 1, 20181 death · 2 injured · $2.5 million · EF2 · 71 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20182 injured · $110,000 · EF2 · 19 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 20181 injured · $540,000 · EF1 · 11 events
- Tornadoes and Damaging Winds in Louisiana, November 1, 2018$27,000 · EF2 · 6 events
- Tornado and Damaging Winds in Mississippi, November 1, 2018$590,000 · EF0 · 8 events
- Tornadoes and Damaging Winds in Mississippi, November 1, 2018$75,000 · EF1 · 10 events
- Damaging Winds in Mississippi, November 1, 2018$37,000 · 61 kt wind · 7 events
- Tornado and Damaging Winds in Alabama, November 1, 2018$35,000 · EF0 · 6 events
- Drought in New Mexico, November 1 to 30, 201830 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 2018$25,000 · 78 kt wind · 7 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 1, 201856 kt wind · 25 events
- Drought in Colorado, November 1 to 30, 201821 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 794773.